3-coloring and other elementary invariants of knots

Józef Przytycki

Banach Center Publications (1998)

  • Volume: 42, Issue: 1, page 275-295
  • ISSN: 0137-6934

How to cite


Przytycki, Józef. "3-coloring and other elementary invariants of knots." Banach Center Publications 42.1 (1998): 275-295. <http://eudml.org/doc/208812>.

author = {Przytycki, Józef},
journal = {Banach Center Publications},
keywords = {tricoloring; 3-coloring; -coloring; Yang-Baxter equation; state models},
language = {eng},
number = {1},
pages = {275-295},
title = {3-coloring and other elementary invariants of knots},
url = {http://eudml.org/doc/208812},
volume = {42},
year = {1998},

AU - Przytycki, Józef
TI - 3-coloring and other elementary invariants of knots
JO - Banach Center Publications
PY - 1998
VL - 42
IS - 1
SP - 275
EP - 295
LA - eng
KW - tricoloring; 3-coloring; -coloring; Yang-Baxter equation; state models
UR - http://eudml.org/doc/208812
ER -


  1. [A-B] J. W. Alexander, G. B. Briggs, On types of knotted curves, Ann. of Math 28 (1926/27), 562-586. Zbl53.0549.02
  2. [Bruc] R. H. Bruck, A survey of binary systems, Springer, Berlin 1958. 
  3. [Br] H. Brunn, Topologische Betrachtungen, Zeitschrift für Mathematik und Physik, 37 (1892), 106-116. 
  4. [B-Z] G. Burde, H. Zieschang, Knots, De Gruyter (1985). 
  5. [C-F] R. H. Crowell, R. H. Fox, An introduction to knot theory, Ginn and Co., 1963. Zbl0126.39105
  6. [Cox] H. S. M. Coxeter, Factor groups of the braid group, Proc. Fourth Canadian Math. Congress, Banff, 1957, 95-122. 
  7. [F-R] R. Fenn, C. Rourke, Racks and links in codimension two, Journal of Knot Theory and its Ramifications, 1(4) 1992, 343-406. Zbl0787.57003
  8. [F-1] R. H. Fox, A quick trip through knot theory, In: Top. 3-manifolds, Proc. 1961 Top. Inst. Univ. Georgia (ed. M. K. Fort, jr), 120-167. Englewood Cliffs. N. J.: Princeton-Hall, 1962. 
  9. [F-2] R. H. Fox, Metacyclic invariants of knots and links, Canadian J. Math., XXII(2) 1970, 193-201. Zbl0195.54002
  10. [Ga] C. F. Gauss, Zur mathematischen Theorie der electrodynamischen Wirkungen, 1833, Werke, Königliche Gesellschaft der Wissenschaften zu Göttingen, 5 (1877), 602-629. 
  11. [G-J] D. Goldschmidt, V. F. R. Jones, Metaplectic link invariants, Geometriae Dedicata, 31 (1989), 165-191. 
  12. [Goe] L. Goeritz, Knoten und quadratische Formen, Math. Z., 36(1933), 647-654. 
  13. [Gor] C. McA. Gordon, Some aspects of classical knot theory, In: Knot theory, L. N. M. 685 (1978) 1-60. 
  14. [H-U] T. Harikae, Y. Uchida, Irregular dihedral branched coverings of knots, in Topics in knot theory, N. A. T. O. A. S. I. series C, 399, (ed. M. Bozhüyük) Kluwer Academic Publisher (1993), 269-276. Zbl0813.57009
  15. [H-J] P. de la Harpe, V. F. R. Jones, Graph invariants related to statistical mechanical models: Examples and Problems, J. Combinat. Theory B., 57, 1993, 207-227. Zbl0729.57003
  16. [J-P] W. Jakobsche, J. H. Przytycki, Topologia 3-wymiarowych rozmaitości, Wydawnictwa Uniwersytetu Warszawskiego, 1987. 
  17. [Ja] F. Jaeger, Composition products and models for the Homfly polynomial, L'Enseignement Mathématique, 35 (1989), 323-361. Zbl0705.57004
  18. [Ja-P] F. Jaeger, J. H. Przytycki, A non-commutative version of the Goeritz matrix of a link, in preparation. 
  19. [Jo-1] V. F. R. Jones, On knot invariants related to some statistical mechanics models, Pacific J. Math., 137(2), 1989, 311-334. Zbl0695.46029
  20. [Jo-2] V. F. R. Jones, Subfactors and knots, CBMS, Regional Conference Series in Mathematics 80, AMS 1991. 
  21. [Joy] D. Joyce, A classifying invariant of knots: the knot quandle, Jour. Pure Appl. Alg., 23 (1982), 37-65. Zbl0474.57003
  22. [K] L. H. Kauffman, Knots and Physics, Series on Knots and Everything - Vol. 1, World Scientific, 1991. Zbl0733.57004
  23. [Li] W. B. R. Lickorish, Polynomials for links. Bull. London Math. Soc. 20 (1988) 558-588. Zbl0685.57001
  24. [L-M] W. B. R. Lickorish, K. Millett, Some evaluations of link polynomials, Comment. Math. Helv., 61(1986), 349-359. Zbl0607.57003
  25. [Liv] C. Livingston, Knot theory, The Carus Math. Monographs, Vol 24, MAA 1993. 
  26. [Mon] J. M. Montesinos, Lectures on 3-fold simple coverings and 3-manifolds, Contemporary Mathematics 44 (Combinatorial methods in topology and algebraic geometry), 1985, 157-177. 
  27. [Mo] H. R. Morton, Problems, in Braids, Ed. J. S. Birman, A. Libgober, AMS Contemporary Math., 78(1988), 557-574. 
  28. [Mur] H. Murakami, Unknotting number and polynomial invariants of a link, preprint 1985. 
  29. [Nak] Y. Nakanishi, On generalized unknotting operations, J. Knot Theory and its Ramifications, 3(2), 1994, 197-209. Zbl0823.57005
  30. [P-1] J. H. Przytycki, Elementary conjectures in classical knot theory, in Quantum Topology, Ed. L. J. Kauffman, R. A. Baadhio, Series on Knots and Everything - Vol. 3, World Scientific, 1993, 292-320. 
  31. [P-2] J. H. Przytycki, t k -moves on links, In Braids, ed. J. S. Birman and A. Libgober, Contemporary Math. Vol. 78 (1988) 615-656. 
  32. [Re] K. Reidemeister, Elementare Begründung der Knotentheorie, Abh. Math. Sem. Univ. Hamburg, 5 (1927), 24-32. Zbl52.0579.01
  33. [Re-1] K. Reidemeister, Knotentheorie. Ergebn. Math. Grenzgeb., Bd. 1; Berlin: Springer-Verlag (1932) (English translation: Knot theory, BSC Associates, Moscow, Idaho, USA, 1983). 
  34. [Rol] D. Rolfsen, Knots and links, Publish or Perish, 1976. 
  35. [R-T-1] N. Reshetikhin, V. Turaev, Ribbon graphs and their invariants derived from quantum groups, Jour. Commun. Math. Phys., 127 (1990), 1-26. Zbl0768.57003
  36. [R-T-2] N. Y. Reshetikhin, V. Turaev, Invariants of three manifolds via link polynomials and quantum groups. Invent. Math. 103 (1991) 547-597. Zbl0725.57007
  37. [S-W] D. Silver, S. G. Williams, Generalized n-Colorings of Links, this volume. 
  38. [Tu-1] V. G. Turaev, The Yang-Baxter equation and invariants of links, Invent. Math., 92(1988), 527-553. Zbl0648.57003
  39. [T-V] V. G. Turaev, O. Y. Viro, State sum invariants of 3-manifolds and quantum 6j-symbols, Topology, 31 (1992), 865-902. Zbl0779.57009
  40. [Wa] M. Wada, Group invariants of links, Topology 31(2) 1992. Zbl0758.57008
  41. [Wi] W. Wirtinger, Über die Verzweigungen bei Funktionen von zwei Veränderlichen, Jahresbericht d. Deutschen Mathematiker Vereinigung, 14 (1905), 517. (The title of the talk supposedly given at September 26 1905 at the annual meeting of the German Mathematical Society in Meran). 
  42. [Wu] F. Y. Wu, Knot theory and statistical mechanics, Review of modern physics, 64(4), October 1992, 1099-1131. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.